Computing explicitly topological sequence entropy: the unimodal case  [ Calcul explicite de l'entropie topologique séquentielle; le cas unimodal ]
Annales de l'Institut Fourier, Tome 52 (2002) no. 4, p. 1093-1133
Nous considérons W(I) la famille de fonctions f continues de l’intervalle I=[a,b] sur lui–même, telles que (1) f(a)=f(b){a,b}; (2) elles sont constituées de deux morceaux monotones; et (3) elles ont des points périodiques de périodes toutes les puissances de 2 exactement. L’objectif principal de ce travail est de calculer explicitement l’entropie topologique séquentielle h D (f) de tout élément f de W(I) par rapport à la suite D=(2 m-1 ) m=1 .
Let W(I) denote the family of continuous maps f from an interval I=[a,b] into itself such that (1) f(a)=f(b){a,b}; (2) they consist of two monotone pieces; and (3) they have periodic points of periods exactly all powers of 2. The main aim of this paper is to compute explicitly the topological sequence entropy h D (f) of any map fW(I) respect to the sequence D=(2 m-1 ) m=1 .
DOI : https://doi.org/10.5802/aif.1913
Classification:  37B40,  26A18,  54H20
Mots clés: fonction de type 2 , entropie séquentielle topologique, fonction unimodale
@article{AIF_2002__52_4_1093_0,
     author = {Jim\'enez L\'opez, Victor and C\'anovas Pe\~na, Jose Salvador},
     title = {Computing explicitly topological sequence entropy: the unimodal case},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {52},
     number = {4},
     year = {2002},
     pages = {1093-1133},
     doi = {10.5802/aif.1913},
     mrnumber = {1926675},
     zbl = {1083.37012},
     language = {en},
     url = {https://aif.centre-mersenne.org/item/AIF_2002__52_4_1093_0}
}
Jiménez López, Victor; Cánovas Peña, Jose Salvador. Computing explicitly topological sequence entropy: the unimodal case. Annales de l'Institut Fourier, Tome 52 (2002) no. 4, pp. 1093-1133. doi : 10.5802/aif.1913. https://aif.centre-mersenne.org/item/AIF_2002__52_4_1093_0/

[1] R.L. Adler; A.G. Konheim; M.H. Mcandrew Topological entropy, Trans. Amer. Math. Soc., Tome 114 (1965), pp. 309-319 | Article | MR 175106 | Zbl 0127.13102

[2] F. Balibrea; J.S. Cánovas Peña Commutativity and non-commutativity of topological sequence entropy, Ann. Inst. Fourier, Tome 49 (1999) no. 5, pp. 1693-1709 | Article | Numdam | MR 1723832 | Zbl 0990.37010

[3] F. Balibrea; V. Jiménez López The measure of scrambled sets: a survey, Acta Univ. Mathaei Belii Nat. Sci., Ser. Math., Tome 7 (1999), pp. 3-11 | MR 1766951 | Zbl 0967.37021

[4] R. Bowen; J. Franks The periodic points of maps of the circle and the interval, Topology, Tome 15 (1976), pp. 337-342 | Article | MR 431282 | Zbl 0346.58010

[5] H. Bruin An algorithm to compute the topological entropy of a unimodal map, Internat. J. Bifur. Chaos Appl. Sci. Engrg., Tome 9 (1999), p. 1881-1882 | Article | MR 1728747 | Zbl 1089.37515

[6] J.S. Cánovas On topological sequence entropy of piecewise monotonic mappings, Bull. Austral. Math. Soc., Tome 62 (2000), pp. 21-28 | Article | MR 1775883 | Zbl 0965.37033

[7] N. Franzová; J. Smital Positive sequence topological entropy characterizes chaotic maps, Proc. Amer. Math. Soc., Tome 112 (1991), pp. 1083-1086 | MR 1062387 | Zbl 0735.26005

[8] T.N.T. Goodman Topological sequence entropy, Proc. London Math. Soc., Tome 29 (1974), pp. 331-350 | Article | MR 356009 | Zbl 0293.54043

[9] W.H. Gottschalk; G.A. Hedlund Topological dynamics, American Mathematical Society, Providence (1955) | MR 74810 | Zbl 0067.15204

[10] R. Hric Topological sequence entropy for maps of the interval, Proc. Amer. Math. Soc., Tome 127 (1999), pp. 2045-2052 | Article | MR 1487372 | Zbl 0923.26004

[11] V. Jiménez López Large chaos in smooth functions of zero topological entropy, Bull. Austral. Math. Soc., Tome 46 (1992), pp. 271-285 | Article | MR 1183783 | Zbl 0758.26004

[12] V. Jiménez López An explicit description of all scrambled sets of weakly unimodal functions of type 2 , Real. Anal. Exchange, Tome 21 (1995/1996), pp. 664-688 | MR 1407279 | Zbl 0879.58044

[13] V. Jiménez López; L. Snoha There are no piecewise linear maps of type 2 , Trans. Amer. Math. Soc., Tome 349 (1997), pp. 1377-1387 | Article | MR 1389785 | Zbl 0947.37025

[14] M. Kutcha; J. Smítal Two-point scrambled set implies chaos, ECIT 87 (Caldes de Malavella, Spain, 1987), World Scientific Publishing, Teaneck (Proceedings of the European Conference on Iteration Theory) (1989), pp. 427-430

[15] Z.L. Leibenzon Investigation of some properties of a continuous pointwise mapping of an interval onto itself, having an application in the theory of nonlinear oscilations, Prikl. Mat. i Mekh (Russian), Tome 17 (1953), pp. 351-360 | MR 55429

[16] T.Y. Li; J.A. Yorke Period three implies chaos, Amer. Math. Monthly, Tome 82 (1975), pp. 985-992 | Article | MR 385028 | Zbl 0351.92021

[17] M. Martens; W. De Melo; S. Van Strien Julia-Fatou-Sullivan theory for real one-dimensional dynamics, Acta Math., Tome 168 (1992), pp. 271-318 | MR 1161268 | Zbl 0761.58007

[18] M. Martens; C. Tresser Forcing of periodic orbits for interval maps and renormalization of piecewise affine maps, Proc. Amer. Math. Soc., Tome 124 (1996), pp. 2863-2870 | Article | MR 1343712 | Zbl 0864.58035

[19] J. Milnor; W. Thurston On iterated maps of the interval, Dynamical systems (College Park, MD, 1986/1987), Springer, Berlin-New York (Lecture Notes in Math.) Tome 1342 (1988), pp. 465-563 | Zbl 0664.58015

[20] M. Misiurewicz Horseshoes for mappings of an interval, Bull. Acad. Pol. Sci., Sér. Sci. Math., Tome 27 (1979), pp. 167-169 | MR 542778 | Zbl 0459.54031

[21] M. Misiurewicz; J. Smital Smooth chaotic functions with zero topological entropy, Ergodic Theory Dynam. Systems, Tome 8 (1988), pp. 421-424 | Article | MR 961740 | Zbl 0689.58028

[22] M. Misiurewicz; W. Szlenk Entropy of piecewise monotone mappings, Studia Math., Tome 67 (1980), pp. 45-63 | MR 579440 | Zbl 0445.54007

[23] J. Rothschild On the computation of topological entropy (1971) (Ph. D. Thesis, CUNY)

[24] A.N. Sharkovsky Coexistence of cycles of a continuous map of the line into itself, Ukrain. Mat. Ž, Tome 16 (1964), pp. 61-71 | MR 159905

[24] A.N. Sharkovsky Coexistence of cycles of a continuous map of the line into itself, Internat. J. Bifur. Chaos Appl. Sci. Engrg. (English transl.), Tome 5 (1995), pp. 1263-1273 | Article | MR 1361914 | Zbl 0890.58012

[25] A.N. Sharkovsky; S.F. Kolyada; A.G. Sivak Dynamics of one-dimensional maps, Kluwer, Dordrecht (1997)

[26] P. Walters An introduction to ergodic theory, Springer-Verlag, New York-Berlin (1982) | MR 648108 | Zbl 0475.28009